I have just had a second treatment of Kybella. Does bleeding at injection area mean that a vein was punctured?

What would happen if it got into a vein? There is a small bruise in the area. I have read about complications with dermal fillers and I am really worried.

Doctor Answers 8


Thank you for your question in regards to Kybella. It is common to have bruising in the injection sites. Contact your privder if you have further concerns to follow up. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.

Nashville Plastic Surgeon
5.0 out of 5 stars 143 reviews

Bruising after Kybella

Thanks for your question.  Mild bruising is somewhat normal after Kybella, which typically resolves over the first week.  There are small vessels in the skin that can be injured with the needle from injecting the product.  If you have concerns about your results I would advise you to return to the doctor who performed the injection for evaluation.  Best of luck!

Kybella and Bruising/Bleeding NYC

Kybella is a great product for the submental fat and reducing the double chin.  As with any injection there can be some minimal bleeding or bruising.  If you are concerned you should return to your treating physician for examination.  Best, Dr. Green

Kybella bleeding and bruising.

Thank you for your question. Bruising is normal after treatment. If a patient bleeds at the injection site, it does not mean that a vein was punctured. The bleeding is very little and it’s because they are being injected with the needle. It’s almost like being poked by a needle when sewing. The bleeding is very little and goes away. If you are bleeding heavily or concerned about your symptoms, I suggest following up with your physician. 

Bruce E. Katz, MD
New York Dermatologic Surgeon
3.8 out of 5 stars 17 reviews

Kybella and neck bleeding

Kybella is injected typically with very small gauge needles. Although bruising and bleeding can occur, injecting a vein it is not a common problem. The submental fat in the preplatysma area of the neck is relatively devoid of the facial artery and vein. 
I would recommend an evaluation by a plastic surgeon if the problem persists.

Jose E. Barrera, MD, FACS
San Antonio Facial Plastic Surgeon
5.0 out of 5 stars 36 reviews

I have just had a second treatment of Kybella. Does bleeding at injection area mean that a vein was punctured?

Bleeding and bruising at the injection site only means that a vein was punctured with the needle. The issues you bring up with fillers are related to intra-arterial injections, not injections into a vein. Even if your Kybella injection at this one spot were into the vein, it is unlikely to cause any problem due to the small amount of product injected. It would just get diluted out once it entered your bloodstream.Your best solution is to follow up with your injector and let them look at you.

Bruising after Kybella

Bruising after treatment with kybella is normal. The neck has many superficial veins which can easily be punctured with a needle during treatment with kybella and it is perfectly normal.

Kybella or any injection can cause a bruise

As your doctor should have explained to you, bruising is a common potential side effect after any injection, including after fillers, Kybella or even Botox.  The risk increases if you are also getting lidocaine injected for anesthesia, which as a Kybella instructor, I train other doctors to do before giving Kybella injections, it makes it much more comfortable.

Lorrie Klein, MD
Laguna Niguel Dermatologic Surgeon
4.9 out of 5 stars 211 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.